Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 13, 2006, 10:01 AM CST for Santa Rosa County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2006, 10:01 AM CST (16:01 UTC)
- Expired
- Jan 13, 2006, 10:30 AM CST
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 7:11 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 131601 SVRMOB FLC113-131630- /O.NEW.KMOB.SV.W.0019.060113T1601Z-060113T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1001 AM CST FRI JAN 13 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1030 AM CST * AT 959 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVALON BEACH...OR ABOUT 11 MILES NORTHEAST OF PENSACOLA...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAROLD BY 1015 AM CST 6 MILES SOUTHEAST OF MUNSON BY 1025 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3066 8725 3044 8711 3059 8679 3091 8679 $$
1 follow-up statement
000 WWUS54 KMOB 131620 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1020 AM CST FRI JAN 13 2006 FLC113-131630- /O.CON.KMOB.SV.W.0019.000000T0000Z-060113T1630Z/ SANTA ROSA FL- 1020 AM CST FRI JAN 13 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CST FOR EAST CENTRAL SANTA ROSA COUNTY... AT 1017 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAROLD...OR ABOUT 18 MILES NORTH OF NAVARRE...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SANTA ROSA COUNTY AT 1030 AM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3072 8702 3054 8695 3059 8679 3086 8681 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 5:00 AM CST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 13, 5:00 AM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI JAN 13 2006
.SYNOPSIS...A FAST MOVING COLD FRONT IS APPROACHING THE FORECAST
AREA EARLY THIS MORNING...WITH A LINE OF STRONG TO SEVERE
THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT WEST OF THE FORECAST
AREA ACROSS PORTIONS OF MISSISSIPPI AND LOUISIANA.
&&
.SHORT TERM (TODAY AND TONIGHT)...LATEST RADAR LOOPS CONTINUE TO
SHOW STRONG LINE OF THUNDERSTORMS BEGINNING TO MERGE ACROSS WESTERN
AND CENTRAL PARTS OF MS. LATEST MODEL GUIDANCE BOTH THE ETA AND GFS
DEPICT A STRONG LINE OF CONVECTION ENTERING THE CWFA FROM THE WEST
BY AROUND 12Z THIS MORNING...THEN MOVING QUICKLY ACROSS THE FORECAST
AREA BY EARLY THIS AFTERNOON. BOTH MODELS INDICATE MOSTLY A STRONG
SQUALL LINE EVENT WITH MUCAPES INCREASING TO AROUND 800 TO 1000 MAX
WITH HELICITIES INCREASING TO AROUND 200 M2/S2 INITIALLY OVER
WESTERN PARTS OF THE FA THEN FALLING TO AROUND 170 M2/S2 BY LATE
MORNING OVER EASTERN SECTIONS OF THE FA. BOTH OBSERVED AND MODEL
SOUNDINGS DEPICT FAIRLY DECENT LAPSE RATES ALOFT SUGGESTING RAPID
DEVELOPMENT WILL BE POSSIBLE WITH SOME OF THE STRONGER CELLS ALONG
THE LINE. WEAK TO MODERATE BOOKEND TYPE VORTICES WILL ALSO BE
POSSIBLE ALONG THIS LINE DUE TO SOME SHEAR IN THE LOWER LEVELS.
REPORTS OF LARGE HAIL ARE COMING IN FROM MS ATTM...THIS AND STRONG
STRAIGHT LINE WINDS WILL LIKELY BE THE MAIN CONCERN WITH ISOLATED
TORNADOES. STAY TUNED FOR FURTHER UPDATES THIS MORNING ON THIS
RAPIDLY DEVELOPING SYSTEM. WILL STRAY ABOUT A DEGREE OR LESS FROM
THE MAV GUIDANCE FOR HIGHS TODAY AND GO WITH THE MAV MINS FOR
TONIGHT. /32
SATURDAY THROUGH SUNDAY NIGHT...HIGH PRESSURE WILL REBUILD OVER THE
REGION BEHIND THE COLD FRONT WITH CLEAR SKIES AND MUCH COOLER
CONDITIONS. TEMPERATURES WILL STRUGGLE TO REACH NEAR NORMAL ON
SATURDAY WITH HIGHS ONLY IN THE 50S...AND THEN WARMING SLIGHTLY INTO
THE LOWER 60S ON SUNDAY. LOWS SATURDAY NIGHT SHOULD BOTTOM OUT ABOUT
5 TO 10 DEGREES BELOW NORMAL...WITH FREEZING TEMPERATURES NORTH OF
INTERSTATE-10. MEANWHILE...ANOTHER STRONG LOW PRESSURE AREA DEVELOPS
OVER THE CENTRAL PLAINS. /22
.LONG TERM (MONDAY THROUGH THURSDAY)...CENTRAL PLAINS LOW LIFTS
NORTHEAST DRAGGING A STRONG COLD FRONT THROUGH THE SOUTHERN PLAINS.
GFS DEVELOPS A SECOND AREA OF LOW PRESSURE ACROSS THE SOUTHERN
PLAINS MONDAY NIGHT...WHICH ALSO LIFTS NORTHEAST TOWARD THE OHIO
RIVER VALLEY THROUGHOUT THE DAY TUESDAY. THIS WILL SEND ANOTHER
STRONG COLD FRONT THROUGH THE FORECAST AREA SOMETIME ON TUESDAY.
STRONG TO POSSIBLE SEVERE THUNDERSTORMS ARE EXPECTED WITH THIS NEXT
SYSTEM. HIGH PRESSURE WILL ONCE AGAIN DOMINATE THE REGION DAYS 6 AND
7. /22
&&
.MARINE...SOUTHWESTERLY WINDS INCREASING TO 20 TO 25 KNOTS CAN BE
EXPECTED LATER THIS MORNING...SHIFTING TO THE WEST THEN NORTHWEST 20
TO 30 KNOTS LATER THIS AFTERNOON AND TONIGHT WITH GUSTS TO NEAR 40
KNOTS WELL OFFSHORE AFTER MIDNIGHT. SEAS WILL BUILD TO 6 TO 8 FEET
OUT TO 20NM AND UP TO 10 FEET WELL OFFSHORE OR OUT TO 60NM BY EARLY
TONIGHT. NORTHERLY WINDS AND SEAS WILL BE SLOW TO ERODE DURING THE
DAY ON SAT...DECREASING TO 15 TO 20 KNOTS OVER BAYS AND SOUNDS BY
LATE MORNING AND OUT TO 20NM BY LATE AFTERNOON. WINDS AND SEAS WILL
BEGIN TO DIMINISH WELL OFFSHORE BY LATE SAT NIGHT AND INTO EARLY
SUN. BY LATE SUN AFT A WEAK RETURN FLOW DEVELOPS...BUILDING BY EARLY
MON IN RESPONSE TO THE ANOTHER COLD FRONT WHICH IS PROGGED TO MOVE
ACROSS THE MARINE AREA ON TUES. /32
&&
.FIRE WEATHER...RELATIVE HUMIDITIES WILL NEED TO BE CLOSELY
MONITORED OVER THE WEEKEND AS DRY AIR MOVES IN BEHIND THE STRONG
COLD FRONT. AS A PRECAUTION...A FIRE WEATHER WATCH IS IN EFFECT FOR
THE WESTERN FLORIDA PANHANDLE ON SATURDAY FOR POSSIBLE RH VALUES
BELOW 35% FOR UP TO FIVE HOURS. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 35 59 33 / 90 0 0 0
PENSACOLA 67 38 59 35 / 90 0 0 0
DESTIN 67 42 57 36 / 90 0 0 0
EVERGREEN 64 35 54 30 / 90 0 0 0
WAYNESBORO 60 35 57 30 / 90 0 0 0
CAMDEN 63 35 54 30 / 90 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
FIRE WEATHER WATCH FROM NOON SATURDAY TO 5 PM SATURDAY.
MS...NONE.
&&Hazardous weather outlook, Jan 13, 5:00 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST FRI JAN 13 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY THROUGH TONIGHT... THE SEVERE STORMS CENTER IN NORMAN OKLAHOMA HAS POSTED A MODERATE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA TODAY. A FAST MOVING COLD FRONT WILL LIKELY GENERATE STRONG TO SEVERE THUNDERSTORMS MOSTLY IN THE FORM OF A SQUALL LINE...BEGINNING OVER SOUTHEAST MISSISSIPPI BY AROUND SUNRISE THIS MORNING...THEN MOVING QUICKLY EAST ACROSS SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH EARLY THIS AFTERNOON. THE MAIN THREAT WITH THIS SYSTEM WILL BE STRONG STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES. STAY TUNED FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS BEGINNING LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BY LATE MONDAY AND CONTINUING INTO EARLY TUESDAY AS ANOTHER STRONG COLD FRONT APPROACHES FROM THE WEST. AT THIS TIME NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THROUGH THIS AFTERNOON.
In the hours before
Special weather statement, Jan 13, 6:57 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 657 AM CST FRI JAN 13 2006 ALZ051>053-MSZ067-075-076-078-079-131400- WASHINGTON-CLARKE-CHOCTAW-GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...CHATOM...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...WAYNESBORO AND WIGGINS... 657 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO WASHINGTON... CLARKE...CHOCTAW...GEORGE...STONE...PERRY...GREENE AND WAYNE COUNTIES... AT 655 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 2 MILES SOUTHWEST OF WOODWARDS TO 8 MILES NORTHWEST OF TEN MILE...AND MOVING EAST AT 45 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WIGGINS...TEN MILE...GRETNA...WINCHESTER...AQUILLA...ISNEY...SILAS AND BOLINGER THROUGH 800 AM CST. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. STAY TUNED FOR FURTHER UPDATES THIS MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 8:12 AM CST | Special Marine Warning | MOB | 63 min | |
| Jan 13, 8:56 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 34 min |
| Jan 13, 9:23 AM CST | Special Marine Warning | MOB | 37 min | |
| Jan 13, 9:28 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 24 min |
| Jan 13, 10:17 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 43 min |
| Jan 13, 10:27 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 33 min |
| Jan 13, 10:45 AM CST | Tornado Warning | MOB | Okaloosa | 22 min |
| Jan 13, 10:52 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 23 min |
| Jan 13, 11:12 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 48 min |
| Jan 13, 11:39 AM CST | Special Marine Warning | MOB | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.